Exact meander asymptotics: A numerical check

P. Di Francesco, E. Guitter, J. L. Jacobsen

Research output: Contribution to journalArticlepeer-review


This note addresses the meander enumeration problem: "count all topologically inequivalent configurations of a closed planar non self-intersecting curve crossing a line through a given number of points". We review a description of meanders introduced recently in terms of the coupling to gravity of a two-flavored fully-packed loop model. The subsequent analytic predictions for various meandric configuration exponents are checked against exact enumeration, using a transfer matrix method, with an excellent agreement.

Original languageEnglish (US)
Pages (from-to)757-795
Number of pages39
JournalNuclear Physics B
Issue number3
StatePublished - Aug 7 2000
Externally publishedYes


  • 02.10.Eb
  • 04.60.Nc
  • 05.20.-y
  • 2D quantum gravity
  • Coulomb gas
  • Fully packed loop models
  • Meanders
  • Transfer matrix

ASJC Scopus subject areas

  • Nuclear and High Energy Physics


Dive into the research topics of 'Exact meander asymptotics: A numerical check'. Together they form a unique fingerprint.

Cite this